Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 111, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2010, 3:31 PM CDT for 4 parishes in Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2010, 3:31 PM CDT (20:31 UTC)
- Expired
- Jun 27, 2010, 4:30 PM CDT
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:35 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 27, 12:35 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1235 PM CDT SUN JUN 27 2010 .AVIATION... BAND OF SCATTERED -SHRA/-TSRA HAS DEVELOPED FROM KPTN TO KPQL LIFTING SLOWLY NORTH. HAVE PLACED VCSH/VCTS IN MOST OF THE TAFS THROUGH MID AFTERNOON TO REFLECT THIS ACTIVITY. OTHER CONVECTION OFF THE COAST COULD IMPACT KHUM/KMSY/KNEW LATER THIS AFTN. OTHERWISE EXPECT SCATTERED 3-4KFT CU DECK TO PERSIST THROUGH SUNSET. EXPECT ACTIVITY TO DIE OFF AROUND SUNSET THEN REDEVELOP OVER THE WATERS LATER TONIGHT. PATCHY MVFR FOG EXPECTED AT KBTR/KMCB 09-14Z MONDAY. SHRA/TSRA SHOULD BE MORE NUMEROUS AND DEVELOP EARLIER IN THE DAY ON MONDAY AS THE UPPER RIDGING WEAKENS AND MOISTURE INCREASES. WILL HAVE VCSH/VCTS AT ALL BUT THE KBTR/KMCB STARTING AT 14Z MONDAY. WILL SEE BKN MVFR CEILINGS MONDAY MORNING AS WELL. 87 && .PREV DISCUSSION... /ISSUED 341 AM CDT SUN JUN 27 2010/ MARINE... HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL YIELD A SOUTHEAST FLOW THROUGH TUESDAY. TROPICAL STORM ALEX IS FORECAST TO EMERGE OVER THE SOUTHWEST GULF OF MEXICO TODAY WITH A WEST-NORTHWESTWARD TRACK TOWARD THE WESTERN GULF. WIND SPEEDS ARE EXPECTED TO INCREASE TODAY THROUGH TUESDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN ALEX AND HIGH PRESSURE TO THE NORTH. WINDS WILL INCREASE TO 15-20 KTS MONDAY INTO TUESDAY. GFS SURGE SHOWED A 1 TO 2 FEET ABV NORM TIDES AT WAVELAND AND 1 FOOT AT GRAN ISLE. WILL INSERT 1 FOOT ABV MON THROUGH TUES IN COASTAL ZONES ADJACENT TO LAND. DUE TO THE UNCERTAINTY OF ALEX AFTER TUESDAY...WILL KEEP WINDS/SEAS SLIGHTLY ELEVATED ABV TYPICAL SUMMERTIME LEVELS TUESDAY THROUGH THURSDAY. 18 SHORT TERM... SURFACE HIGH PRESSURE AREA EXTENDS FROM ATLANTIC SEABOARD ACROSS SOUTHERN STATES THIS MORNING...WHILE AN UPPER LEVEL LOW PRESSURE AREA CURRENTLY IS CENTERED OVER CENTRAL LOUISIANA. 00Z SOUNDING INDICATING INCREASED MOISTURE OVER THE P/CWA...AS WINDS REMAIN GENERALLY FROM SOUTHEAST TO SOUTH FROM SURFACE TO 500MB. SUNNY SKIES EXPECETED EARLY TODAY WILL BECOME PARTLY CLOUDY AS THE DAY PROGRESSES. WIDELY SCATTERED SHOWER ACTIVITY WILL DEVELOP THIS AFTERNOON FROM SEA-BREEZE/LAKE BREEZE EFFECTS. TEMPS WILL BE IN THE LOW TO MID 90S. EXPECT THE HEAT INDEX TO HOVER AT OR ABOVE 100 DEGREES BY NOON. AS THE HIGH PRESSURE AREA SHIFTS EAST AND GRADUALLY WEAKENS OVER THIS REGION...A MID-LEVEL SHORT-WAVE TROUGH IS FORECAST TO STRENGTHEN AND PROGRESS EAST TO THE GREAT LAKES REGION. AS A RESULT OF THAT SYSTEM SHIFTING EAST...A WEAK SURFACE FRONTAL BOUNDARY WILL DROP SOUTHWARD TOWARDS THE LOWER MISSISSIPPI RIVER VALLEY. MODELS DIFFER ON PROGRESSION OF THE FRONT ACROSS THE ARLATX. HOWEVER...AFTER THE FRONT SAGS INTO THE SOUTHERN PLAINS LATER TONIGHT...THE CHANCE OF SHOWERS WILL INCREASE OVER THIS REGION. CLOUD COVER AND INCREASED RAIN CHANCES SHOULD KEEP AFTERNOON TEMPS A BIT COOLER MON. LONG TERM... THE GFS/NAM INDICATE THE BOUNDARY WILL BE NEARLY STATIONARY OVER NORTHERN PARTS OF LOUISIANA AND MISSISSIPPI AFTER 00Z TUE. CLOUD COVER AND RAIN CHANCES SHOULD KEEP AFTERNOON TEMPS A BIT COOLER AGAIN TUE. PLENTY OF ISSUES ARISE BY 00Z WED WITH THE CHANCE OF RAIN DUE TO THE MAJOR DIFFERENCE IN THE GFS/CANADIAN SOLUTIONS FOR "ALEX" AND THE OTHER SOLUTIONS IN THE TROPICAL ENSEMBLE. GFS/CANADIAN PUSH THE REMAINS OF "ALEX" TO THE NORTHERN GULF OF MEXICO...WHILE OTHER SOLUTIONS PUSH THE STORM INTO MEXICO. WILL ONLY USE THE FIRST 60 HOURS OF THE GFS FOR THIS FORECAST PACKAGE. EXPECT THE 12Z RUN OF THE MODELS WILL PROVIDE GREATER INSIGHT INTO POTENTIAL STORM TRACK. SOME POTENTIAL ALSO EXISTS FOR "ALEX" TO INTENSIFY AS THE STORM MOVES OVER WARM GULF WATERS THROUGH NEXT 48 HOURS. && .PRELIMINARY POINT TEMPS/POPS... MCB 95 73 92 74 / 30 20 40 20 BTR 95 76 94 76 / 30 20 40 20 ASD 92 77 90 77 / 30 20 40 30 MSY 93 79 91 78 / 30 20 40 30 GPT 92 79 90 77 / 30 20 40 30 PQL 93 76 91 76 / 30 20 40 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 27, 11:09 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1109 AM CDT SUN JUN 27 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-281615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1109 AM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOWER 90S DURING THE AFTERNOON HOURS WITH THE HEAT INDEX TO HOVER AROUND THE CENTURY MARK THROUGH THE EARLY EVENING HOURS. PERSONS OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS. SHOWERS IN THE GULF AND WILL MOVE TOWARDS THE LOUISIANA COAST INCREASING PRECIPITATION CHANCES IN THE COASTAL WATERS AND THE COASTAL MARSHES. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE AS A FRONTAL SYSTEM STALLS TO THE NORTH AND GULF MOISTURE IS FORCED TO PULL OVER THE REGION. THIS WILL ENHANCE THE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH MID-WEEK. IN ADDITION...THE AFTERNOON HEAT INDEX WILL HOVER IN THE UPPER 90S TO THE CENTURY MARK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. K. KUYPER
In the hours before
Special weather statement, Jun 27, 1:48 PM CDT, 1 hour 43 minutes before
LAZ038>040-271945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 148 PM CDT SUN JUN 27 2010 THE WILL AFFECT AREAS IN AND AROUND...BUSH...SUN...FOLSOM...ENON AND FRANKLINTON AT 1:50 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER TAMMANY PARISH. THESE STORMS ARE MOVING TO THE NORTHWEST AROUND 10 MPH. THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 27, 2:20 PM CDT, 1 hour 11 minutes before
LAZ034-036-037-046>050-272015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 220 PM CDT SUN JUN 27 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING IBERVILLE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH... LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH... WEST BATON ROUGE PARISH...ASCENSION PARISH... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR OAK HILLS PLACE...OR ABOUT OVER GARDERE...MOVING NORTH AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GREENWELL SPRING...PLAQUEMINE...BAYOU SORREL...BATON ROUGE...PRIDE...ADDIS...PORT ALLEN...BATON ROUGE AIRPORT...BRUSLY... ZACHARY...SLAUGHTER...RAMAH...NEW ROADS...MARINGOUIN...LOTTIE... LIVONIA...GROSSE TETE...ERWINVILLE AND BAKER THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. K. KUYPER
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:26 AM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 27, 1:13 PM CDT | Special Marine Warning | LIX | 62 min | |
| Jun 27, 4:54 PM CDT | Special Marine Warning | LIX | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.